MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 18IN 3-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 18IN 3-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR497
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent a dental procedure on (b)(6) 2022 and suture was used.The doctor was trying to suture the area around the gums and the suture broke off from the needle.The needle got imbedded in the patient's gums.After taking the x-rays, the suture was retrieved.Then after word's looking at it, the doctor thought that was strange especially since she believes the tools she was using was not enough to scratch or squeeze the needle.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: the lot number is ap7082.I do not have the needles from the procedure (they were disposed of in a sharps bin) but i do have the remaining sutures in the box that i would like to return.I also have photos of the broken needle if needed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/17/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: d9, h6 additional h6 component code: g07002 reported condition not confirmed additional h3 investigation summary: one opened box with seven packets, two empty opened foils, two paper lids, and two empty winding formers of product code vr497 were returned to ethicon for analysis with the packaging closed.Upon initial inspection, of the samples, no external damage was observed on the packets.In order to evaluate the conditions of the returned samples, the seven packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strands to detect any issues related to no defects observed during evaluation.Functional test was performed, and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch it should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL RAP UD 18IN 3-0 S/A PS-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paolo
BR  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14164489
Report Number2210968-2022-02822
Device Sequence Number12239365
Product Code GAM
UDI-Device Identifier10705031134706
UDI-Public10705031134706
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVR497
Device Catalogue NumberVR497
Device Lot NumberAP7082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown